MAUDE Adverse Event Report: CORDIS CORPORATION SUPER TORQUE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION SUPER TORQUE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532501
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 5f 100cm super torque sidewinder simmons technique i (sim1), polyurethane diagnostic catheter has torn off.There were no reports of patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Account/initial reporter information was updated.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 5f 100cm super torque sidewinder simmons technique i (sim1), polyurethane diagnostic catheter has torn off.There were no reports of patient injury.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.A non-sterile cath st 5f sim 1 100cm catheter was received coiled inside a clear plastic bag and unpacked for evaluation.Visual inspection revealed a separation on the catheter body approximately 2.7 cm from the hub, with no other visible damage or anomalies noted.Dimensional analysis of the outer and inner diameters of the catheter body confirmed that measurements were within specification.Due to the observed separation, magnified images were taken of the affected area.Elongation and stretching of the plastic material were observed at the separation site, characteristics commonly associated with tensile overload.These findings suggest the separation was likely caused by excessive tensile stress applied to the catheter body during handling or use.The reported "catheter (body/shaft) ¿ separated" was confirmed during product evaluation and was caused by excessive tensile forces that exceeded the material¿s yield strength.However, the source of the excessive force remains unknown.Torquing against resistance is a possible cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the results of the product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SUPER TORQUE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22129374
Report Number9616099-2025-00917
Device Sequence Number7343460
Product Code DQO
UDI-Device Identifier10705032011648
UDI-Public(01)10705032011648(17)270930(10)18374535
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532501
Device Lot Number18374535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer07/10/2025
08/13/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date08/05/2025
08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT AVAILABLE
Patient SexUnknown